On Friday I was having sharp intermittent aching pain in my right back where my kidney was located. My back in that area was tender to the touch. That evening I went to an urgent care facility and gave a urine sample. The doctor said the sample was too diluted and asked me to bring another sample in the next morning. Saturday morning (at home) I urinated into a cup that was given to me and then three hours later took the sample to the facility. The doctor said the urine had a strong odor to it and that slight bacteria was found. She said I might have an upper urinary tract infection and gave me antibiotics. Well, I haven't had any symptoms since Friday night (I only had pain for about 8-10 hours). Are antibiotics really necessary? I thought a kidney infection is very serious with extreme pain, fever, nausea, etc. I have no other symptoms of a UTI. I'd rather not take antibiotics if they are not necessary, although I have been taking them as directed since yesterday (Saturday). Aren't antibiotics harmful when unnecessary? Should I get a second opinion tomorrow? The doctor at the urgent care facility seemed like she didn't know what she was talking about and told me to follow up with my family doctor with any further questions... I don't have a family doctor.
It is unlikely that your symptoms were due to pyelonephritis (kidney infection) because they resolved before you started antibiotics. Your sample may have been contaminated because it sat around for a few hours before i was tested, or you can have a contaminated sample just from bacteria on your skin. It is difficult for me to tell you to stop a course of antibiotics once you have already started (and a repeat sample won't be reliable now that you have been on antibiotics), but I agree that the cause of your back pain was probably from something else (possibly muscular) if you had no other sympoms of infecion (fever, chills, nausea, burning with urination, urinary urgency etc).
If you have almost finished the prescription, I would just finish it (if you are not allergic, there is little harm, as side effects are rare), but stopping it is a reasonable option considering the situation. If you do, make sure to be reassessed if your symptoms recur.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.